On Love-type waves in a finitely deformed magnetoelastic layered half-space

Saxena, P. and Ogden, R.W. (2012) On Love-type waves in a finitely deformed magnetoelastic layered half-space. Zeitschrift für Angewandte Mathematik und Physik, 63(6), pp. 1177-1200. (doi:10.1007/s00033-012-0204-1)

[img]
Preview
Text
61340.pdf

639kB

Abstract

In this paper, the propagation of Love-type waves in a homogeneously and finitely deformed layered half-space of an incompressible non-conducting magnetoelastic material in the presence of an initial uniform magnetic field is analyzed. The equations and boundary conditions governing linearized incremental motions superimposed on an underlying deformation and magnetic field for a magnetoelastic material are summarized and then specialized to a form appropriate for the study of Love-type waves in a layered half-space. The wave propagation problem is then analyzed for different directions of the initial magnetic field for two different magnetoelastic energy functions, which are generalizations of the standard neo-Hookean and Mooney–Rivlin elasticity models. The resulting wave speed characteristics in general depend significantly on the initial magnetic field as well as on the initial finite deformation, and the results are illustrated graphically for different combinations of these parameters. In the absence of a layer, shear horizontal surface waves do not exist in a purely elastic material, but the presence of a magnetic field normal to the sagittal plane makes such waves possible, these being analogous to Bleustein–Gulyaev waves in piezoelectric materials. Such waves are discussed briefly at the end of the paper.

Item Type:Articles
Additional Information:The original publication is available at www.springerlink.com
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Saxena, Dr Prashant and Ogden, Professor Raymond
Authors: Saxena, P., and Ogden, R.W.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Zeitschrift für Angewandte Mathematik und Physik
ISSN:0044-2275
ISSN (Online):1420-9039
Published Online:22 March 2012
Copyright Holders:Copyright © 2012 Springer Verlag
First Published:First published in Zeitschrift für angewandte Mathematik und Physik
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher

University Staff: Request a correction | Enlighten Editors: Update this record